Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 174, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 14, 2009, 9:41 AM EDT for Emanuel County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2009, 9:41 AM EDT (13:41 UTC)
- Expired
- Apr 14, 2009, 10:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:47 AM EDT | HAIL 0.75 | 10 Sw Twin City, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 141341
SVRFFC
GAC107-141415-
/O.NEW.KFFC.SV.W.0174.090414T1341Z-090414T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT TUE APR 14 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1015 AM EDT
* AT 941 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR STILLMORE...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
CITY AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3261 8199 3256 8202 3254 8202 3253 8205
3255 8209 3252 8213 3247 8218 3243 8218
3240 8225 3251 8234 3269 8210 3265 8206
TIME...MOT...LOC 1341Z 235DEG 35KT 3250 8224
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:40 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 14, 5:40 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT TUE APR 14 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... COLD FRONT AS OF 07Z WAS JUST EAST OF A NASHVILLE TO BIRMINGHAM LINE WITH AN ACCOMPANYING BAND OF SHOWERS AND A FEW THUNDERSTORMS ALONG THAT FRONTAL ZONE. THE SHOWERS WERE AS OF 3 AM STARTING TO MOVE INTO NWRN GA. SOUTHERLY WINDS EARLY THIS MORNING ADVECTING SLIGHTLY MORE MOIST AIR FROM THE FLORIDA PANHANDLE INTO SERN AL AND SWRN GA...THOUGH NOT ENOUGH TO SUBSTANTIALLY INCREASE INSTABILITY ABOVE THE 200-500 J/KG RANGE. A SMALL CLUSTER OF SOMEWHAT MORE ELECTRICALLY ACTIVE THUNDERSTORMS OVER EAST CENTRAL AL WILL MOVE INTO WRN GA BEFORE DAYBREAK...THOUGH EXPECT THESE TO WEAKEN AS THEY CROSS GEORGIA THIS MORNING. THE FRONT WILL REACH SOUTH CAROLINA THIS AFTERNOON...WITH A 1015 MB HIGH BUILDING IN FROM THE MISSISSIPPI VALLEY LATE TODAY. COLD ADVECTION AND NORTHWEST FLOW OVER THE GA MOUNTAINS WILL KEEP SOME CLOUDS OVER THOSE AREAS THROUGH WEDNESDAY...BUT ELSEWHERE...SKIES SHOULD CLEAR PRETTY QUICKLY AS UPPER TROUGH AXIS SHIFTS EAST OF US TONIGHT. RIDGING BOTH AT THE SURFACE AND ALOFT AND ASSOCIATED SUBSIDENCE WILL BE THE DOMINANT WEATHER FEATURES WEDNESDAY AND THURSDAY AS WE WILL BE DOWNSTREAM OF A FAIRLY HIGH AMPLITUDE TROUGH EXTENDING THE ENTIRE LENGTH OF THE MISSISSIPPI RIVER. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE HIGH REMAINS IN CONTROL THROUGH AT LEAST MID-DAY ON SATURDAY...WHEN A CLOSED LOW WILL BE CROSSING THE SRN/CENT PLAINS. THE UPPER LOW WILL BECOME MORE OF AN OPEN WAVE AS IT REACHES THE TENNESSEE VALLEY ON MONDAY. GLOBAL MODELS HAVE SOME SUBTLE DIFFERENCES WITH GFS DEPICTING A WARM FRONT ACROSS GEORGIA ON SUNDAY AND THE ECMWF KEEPING IT FURTHER TO THE WEST ACROSS MS/AL/TN...WHICH WOULD HAVE FAIRLY OBVIOUS IMPLICATIONS ON OUR PRECIP COVERAGE. THUS...KEPT SOMEWHAT BROAD MENTION OF 30-50 POPS IN THE FORECAST SATURDAY NIGHT THROUGH MONDAY. LOW WARM ADVECTION AHEAD OF THIS NEXT SYSTEM APPEARS SOMEWHAT MEAGER...AND THUS MODELS ARE NOT INDICATING MUCH INSTABILITY. DECENT UPPER SUPPORT THOUGH SHOULD ALLOW FOR SOME THUNDER IN THE SUNDAY/SUNDAY NIGHT TIME FRAME PRIOR TO MONDAY FROPA. && .AVIATION... COLD FRONT ACROSS ALABAMA EARLY THIS MORNING WILL PUSH THROUGH THE AREA...SWINGING WINDS AROUND FROM SOUTH TO WEST AND NORTHWEST AND GUSTY FOR THE AFTERNOON (GUSTS TO 20-25KT ACROSS THE AREA). WEAK LINE OF TSRA AND BRIEF IFR CIGS MOVING THROUGH WITH THE FRONT WILL PUSH OUT THIS MORNING AND LEAVE MVFR CIGS...GRADUALLY LIFTING INTO THE AFTERNOON AND CLEARING THIS EVENING. GUSTS WILL DECREASE TONIGHT AND WINDS WILL DROP TO AROUND 10KT. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 44 68 43 69 / 30 5 0 0 0 ATLANTA 66 45 65 45 69 / 20 0 0 0 0 BLAIRSVILLE 60 40 57 39 65 / 40 10 0 0 0 CARTERSVILLE 64 42 64 41 69 / 20 10 0 0 0 COLUMBUS 71 47 72 46 74 / 20 0 0 0 0 GAINESVILLE 66 45 64 43 68 / 30 10 0 5 0 MACON 74 45 73 43 75 / 30 5 0 0 0 ROME 65 44 65 42 72 / 20 10 0 0 0 PEACHTREE CITY 67 41 69 40 70 / 20 0 0 0 0 VIDALIA 79 48 73 47 73 / 30 5 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH/TDP
Hazardous weather outlook, Apr 14, 9:35 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EDT TUE APR 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 935 AM EDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE STORMS MAY BE SEVERE. .SYNOPSIS... AN AREA OF LOW PRESSURE WAS LOCATED OVER THE CENTRAL OHIO VALLEY THIS MORNING...WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL TENNESSEE AND EXTREME NORTHWEST GEORGIA. AN AREA OF HIGH PRESSURE WAS LOCATED OVER SOUTHEAST CANADA AND WEDGED DOWN THE EASTERN SEABOARD. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LARGE HAIL CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THE BEST LOCATION FOR THUNDERSTORMS IS GENERALLY SOUTH OF A LA GRANGE TO ATHENS. .DISCUSSION... THE AFOREMENTIONED COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. CAPES APPROACHING 1000...IN ADDITION TO THE LIFT PROVIDED BY THE FRONT...WILL BE ENOUGH TO SUPPORT ISOLATED SEVERE THUNDERSTORMS THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 14, 6:19 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 AM EDT TUE APR 14 2009 GAZ036-037-141045- 619 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN OCONEE AND CLARKE COUNTIES UNTIL 645 AM EDT... AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF EASTVILLE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE AND CLARKE COUNTIES THROUGH 645 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BOGART...EASTVILLE...WESTGATE PARK...OCONEE HEIGHTS...BEECHWOOD HILLS...SANDY CREEK RECREATION AREA...WHITEHALL...BARRETTS MILL...ATHENS...WINTERVILLE AND HULL.
Special weather statement, Apr 14, 6:36 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 AM EDT TUE APR 14 2009 GAZ078-089-141100- 636 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 700 AM EDT... AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREEN ISLAND HILLS AND BIBB CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 700 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GREEN ISLAND HILLS...AVONDALE...COLUMBUS...ROSE HILL...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT... HIGHLAND PARK...SAINT MARYS HILLS...EDGEWOOD...VISTA TERRACE... MULBERRY GROVE...KENWOOD...FORTSON AND FLAT ROCK.
Special weather statement, Apr 14, 9:03 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 AM EDT TUE APR 14 2009 GAZ083-093>095-141345- 903 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MACON...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 945 AM EDT... AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HENDERSON...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MACON...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GROVE PARK...HENDERSON... SAINT LOUIS...MOSS OAK...MEADOWDALE...PERRY...SAND BED...HOUSTON LAKE...KATHLEEN...BONAIRE...ROBINS AIR FORCE BASE...WARNER ROBINS...TARVERSVILLE...BULLARD AND DISTRICT PATH.
Special weather statement, Apr 14, 9:26 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EDT TUE APR 14 2009 GAZ085-097-141400- 926 AM EDT TUE APR 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS AND JOHNSON COUNTIES UNTIL 1000 AM EDT... AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR DEXTER...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND JOHNSON COUNTIES THROUGH 1000 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENTZ...DEXTER...CADWELL...DUDLEY... HARLOW...EAST DUBLIN...DUBLIN...LOVETT...BREWTON...SPANN...SCOTT AND WRIGHTSVILLE.
Local storm report, Apr 14, 9:38 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E0.75 INCH LAURENS GA EMERGENCY MNGR
&&
SNELSONLocal storm report, Apr 14, 9:40 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 AM EDT TUE APR 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL DUBLIN 32.54N 82.92W
04/14/2009 E1.00 INCH LAURENS GA PUBLIC
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:20 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 hr |
| Apr 14, 9:51 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Putnam | 13 min |
| Apr 14, 10:03 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 42 min |
| Apr 14, 10:09 AM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Apr 14, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 20 min |
| Apr 14, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.